Hi, everyone. I'm new to this site, but am happy to have finally found a support group to turn to.
Ten years ago, I was put on Topamax because I was diagnosed with MAV (migraine-associated vertigo). I was having chronic dizziness, but very few headaches. My neurologist said it's common for MAVers to present with an aura of dizziness, but no actual headache pain, even though it's all migraine-related. I found it extremely odd that I could have migraines without pain, but went with it out of desperation to stop the daily dizziness.
Since starting Topamax, my dizziness has improved, but NOW I have bad, chronic headaches. I've been told they're migraines and just part of the MAV. However, I find it strange that I never had them BEFORE taking Topamax. The other fun chronic side effects I have are horrible memory problems, heat sensitivity, vision problems, numbness & tingling, major depression and mood swings, and persistent diarrhea.
Three weeks ago, I decided to stop taking Topamax, to see if the side effects would improve. I slowly weaned myself for a month, going from 100 mg down to 50 mg, then down to every other day, etc., until I had stopped taking it altogether. At first, I noticed no withdrawal symptoms, except for my depression improving.
However, I after about 10 days, I began having almost daily headaches, and I've had a severe headache for 3 straight days now. I'm not sure whether it's Topamax withdrawal or because I stopped a medication that was actually helping prevent migraines. This conundrum is really making it hard for me to know whether I should restart Topamax or push through.
I want to make sure I'm actually having migraines and not some other type of headache. My headaches almost always begin at the base of my neck and fan upward to affect the back of my head. They'll also travel forward and affect my sinuses. They rarely affect the sides of my head. Is this what most migraine sufferers experience? Sometimes, but not always, I'll also have light sensitivity, worse vision issues, and nausea. This happens only with the really bad ones that last about 48 hours.
Sorry for the long post, but I'm really trying to get to the bottom of what my headaches are, what's been causing them, and whether or not this long-running one is withdrawal-related. Any advice or knowledge you can shed will be GREATLY appreciated!